# SDR 2011FA0000543

- Difficulty date: August 11, 2011
- Submitted: August 26, 2011
- Operation: General aviation
- Aircraft: N732VU
- Make and model: Cessna 210M
- Aircraft serial: 21061816
- Engine: Cont IO520L
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: DOFF10300B
- Part serial: J061328
- Condition: Failed
- Part time: 193 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ALTERNATOR COOLING FAN CAME APART IN FLIGHT AFTER TAKEOFF.  PART OF COOLING FAN PUNCHED A HOLE IN INDUCTION AIR BOX DOWN STREAM OF AIR FILTER AND THE ALTERNATOR BELT CAME LOOSE IN THE ENGINE COMPARTMENT.  LOSS OF ENGINE POWER FROM ENGINE FOD DAMAGE RESULTED IN AN UNEVENTFUL LANDING BACK TO THE AIRPORT.  OUR FINDINGS CONCLUDE THAT THE COOLING FAN HAD A FRACTURED CRACK AT 1 OF THE COOLING FINS SPOT WELDS.
